Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    a question
    avatar
    cane1 posted:
    hi there and how are you? I have been put on Simvastatin to lower my Cholesterol again and once more I am gaining a lot of weight. Could someone Please tell what I could do to lower my Cholesterol and not gain weight?
    thank you and have a blessed day
    cane1
    Reply
     
    avatar
    bobby75703 responded:
    You are certainly not the first person to complain of weight gain while taking a statin.

    One of the suspected reasons some people gain weight on statins is interference with selenoproteins. Following is a link to Pubmed exploring why statins may interfere with thyroid function.

    http://www.ncbi.nlm.nih.gov/pubmed/15542379

    One way to lower blood lipids, and combat weight is calorie reduction, and increased physical activity. However I must caution you there is one side effect. You might feel great!
     
    avatar
    cane1 replied to bobby75703's response:
    Dear bobby75703,
    hi there and hope that you are well?
    Thank You so very much for responding and telling me something to think about.
    have a blessedday
    cane1
     
    avatar
    Haylen_WebMD_Staff replied to cane1's response:
    Hi cane1!

    Here is a link to the WebMD Heath Center. You'll find many suggestions there that might help you as you work to lower your cholesterol:

    Cholesterol Management Center

    I agree with Bobby on the side effect of feeling great!

    Haylen
     
    avatar
    cane1 replied to Haylen_WebMD_Staff's response:
    Hi there Haylen-WebMD,
    thank you for responding, I have looked into that site and between bobby75703 and your suggestions I will be okay, thanks.
    have a blessed day
    cane1


    Helpful Tips

    desk tip works
    Hi, when I had a desk job I used to just pick up my legs under the desk as if I was walking up and down the stairs ... and it helps with ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Everyday Fitness - Pamela Peeke, MD, MPH, FACP

    Achieve a better mind-body balance and live a healthier life with tips from wellness expert Dr. Pamela Peeke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.